Aa
A
A
Close
Avatar universal
period w/painfull diarrhea
I am 50 and in the last year I have had 4 periods that are accompanied with severe stomach pains and diarrhea.  It last for about 4 hours and I'm wore out the next day.  The first time I almost went to the emergency room.  Anyone else have this?  I terrified of it happening again because I feel like my insides are going to explode.  Ready for a hystorectomy????
Cancel
3 Answers
Page 1 of 1
Avatar universal
Hi,

Im 31 and ALWAYS get bad diarrhea during the first 1-2 days of my period.  I have read this is a normal response to a hormonal surge in the body.  If you have never experienced this before it could be because, as you age, your body is just reponding differently to these hormones.  I would make an appointment with your gynocologist - prehaps there is something that can be done to help alleviate your symptoms.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
158812 tn?1189759426
I'm 33, and always have the 'scoots' during my period, and I know several women who also experience this...The first couple days are definitely the worst....In fact, at one point, I was afraid that always wearing tampons was the culprit.  When I switched to pads, nothing changed.  Maybe your just lucky that this didn't happen to you until you were 50!

If you are terribly concerned, you could probably rectify this on the phone with your ob/gyn....or even the nurse may be able to help you....otherwise, keep some Immodium around so that you don't get so 'wiped out!'  Good luck, it sucks.....
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
hi there,

i get diarrhea during my (virtually nonexistent) periods on a monthly basis.  ever since i had a depo shot (first course of treatment) then surgery to remove endometriosis and persistent ovarian cysts, and had an iud implanted, i don't have "normal" periods but always have diarrhea and sometimes have very severe, incapacitating cramps (less frequently since my surgery).  while the diarrhea may be symptomatic of increased hormonal levels, it also may be symptomatic of endometriosis (largely because your abdomen is irritated by the internal bleeding that comes with the endo implants).  i would suggest having yourself checked out for endo if it is a persistent problem for you (the only real method of diagnosing endo is a laproscopy).  best of luck!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
973741 tn?1342346373
Blank
KTowne, and Des_a_rae commented on KTowne's status
18 hrs ago
Avatar universal
Blank
WCindy commented on My Surgery... Sternoc...
Aug 23
982214 tn?1471458381
Blank
krichar commented on photo
Aug 23
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
Women's Health Community Resources